Is it bad to take Tylenol every day? Question about electrolytes

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Octobergirl
Regular Member


Date Joined Aug 2009
Total Posts : 377
   Posted 1/27/2010 9:50 AM (GMT -7)   
I'm flaring and with my flares I get fevers, usually 101-102. Which is worse for me, to take Tylenol every day twice a day or to let the fever run without stopping it?

I'm really afraid I'm going to end up in the hospital again if this keeps up due to dehydration. I can't eat any solid foods and even with the small amounts of juice and gelatin I'm eating, I still have a ton of D. If I get those electrolyte tablets, will that really help me stay hydrated? (I don't want to do Gatorade, because I'm trying to follow SCD.)

debilitated
Regular Member


Date Joined Jan 2010
Total Posts : 448
   Posted 1/27/2010 9:56 AM (GMT -7)   
No, Just follow the directed dose on the box, or by what your doctor tells you. Tylenol will NOT hurt your stomach or damage or liver if you follow the directions or even take 3g instead of 4g.

Best thing for your hydration is to sip gatorade. Easy to hold down and good for replenishing your body.

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 1/27/2010 10:16 AM (GMT -7)   
debilitated is right, as long as you don't take more than the daily recommended dose you will be okay. Since you are doing the SCD, is Pedialyte allowed? That would help alot for your dehydration too. Good luck!
Gail*Nanners* Co-Moderator for Crohns Disease & Anxiety/Panic
Crohn's Disease for over 34 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium, Vit D, and Xanax prn. Resections in 2002 & 2005. Also diagnosed w/ Fibromyalgia, Osteoarthritis, & Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 13466
   Posted 1/27/2010 10:31 AM (GMT -7)   
Anytime I flared and ended up in ER because of dehydration the nurses always had fits because it was nearly impossible to get a line going with the dehydration-so watch yourself carefully. I had one nurse that got really nasty and said why did you wait so long and get yourself in this shape!!! I started vomitting at 9:30 and showed up in ER a little after 12:00. In 05 I had a port a cath put in cause Remicade finished off my bad veins. Made life a lot easier-no more mouthy nurses, lol.
 

crohns disease dx 2002 & small bowel resection, still looking for remission whatever that is, chronic pain 22 yrs, added ulcerative colitis 6-05 to the mix, high blood pressure 28 yrs, aortic heart valve insuffiency, depression, osteoarthritis, osteoporosis lumbar spine, scoliosis lumbar spine, peripheral neuropathy hands & feet, COPD & on oxygen therapy, lupus & psoriasis and psoratic arthritis. Several other health issues just not enough room to list it all. Too many surgeries to list and too many medications to list. Currently on 17 different daily medications. Intrathecal pain pump implanted June 05.


Octobergirl
Regular Member


Date Joined Aug 2009
Total Posts : 377
   Posted 1/27/2010 10:49 AM (GMT -7)   
Thank you, Debilitated. I'll just take the Tylenol based on the directions.

Nanners, you can't do pedialyte on SCD, but I probably will look into those electrolyte tabs. Thank you for the suggestion though.

Straydog, I'm sorry for the nasty nurse. I had a mean nurse when I first was admitted to the ER when I didn't know what was wrong. I told her I had diarrhea and fevers for the past month (along with severe arthritis in my ankle) and she said she didn't know what I expected them to do and just to take Tylenol and Imodium. Then she told me that there wasn't any way I could be dehydrated if I wasn't throwing up. When they tested me for dehydration later, she was obviously way wrong.

I'm a little afraid of not knowing when I'm really dehydrated. When I was first sick, I downed Gatorade like mad and still ended up severely dehydrated when I went into the hospital. How do you guys know when you've reached that point?

Octobergirl
Regular Member


Date Joined Aug 2009
Total Posts : 377
   Posted 1/27/2010 11:37 AM (GMT -7)   
I have seriously chapped lips despite lip balm and have read that is the first sign of dehydration. Should I be concerned?

Grandpato2
Veteran Member


Date Joined Dec 2009
Total Posts : 681
   Posted 1/27/2010 12:24 PM (GMT -7)   
Place your hand palm down on a table, pinch a bit of skin on the top of your hand between your first finger and thumb and let it go. Watch to see how long it takes to go flat. Do this a few times when you know your hydrated. Get used to how long it takes to flatten. Test it when you think you may be dehydrated, if the time for it to go flat slows down your beginning to get dehydrated. I can't give you a time as it varies from person to person. Eg if it normally takes 1/2 a second and then it takes 1 second your beginning to dehydrate.
Male, 54 years old with Crohn's since 15 years old, diagnosed at age 46. Terminal ileum resected 2002. 5 months of remission. Crohn's has now been active since early 2003. Had a gall bladder removed Nov. of 2009. Currently on Remicade every 8 weeks, Asacol, Nexium, Iron, B-12 injection every 4 weeks, Morphine Sulfate as needed for pain. Cymbalta for long term pain control. 5-asa Salofalk, Entecort, Imuran and Prednisone in the past.


Octobergirl
Regular Member


Date Joined Aug 2009
Total Posts : 377
   Posted 1/27/2010 1:08 PM (GMT -7)   
Grandpa, thank you for that advice. That's very helpful. I think I'm OK for now.

GDen
Veteran Member


Date Joined May 2009
Total Posts : 703
   Posted 1/27/2010 3:07 PM (GMT -7)   
I guess Gatorade doesn't fit SCD because of its sugar? I drink Powerade Zero instead because it has no sugar or calories.
Cimzia, Asacol


Lynn555
New Member


Date Joined Dec 2011
Total Posts : 4
   Posted 12/23/2011 10:30 PM (GMT -7)   
What works for my dry, itchy lips is Lansinoh cream (pure lanolin) and 1% hydrocortisone ointment, mixed together in the palm of my hand. You must be sure to get hydrocortisone ointment, not cream because the ointment contains only hydrocortisone and petrolatum. Avoiding irritants on the lips is very important -- the reason products like Blistex sting when applied is that they contain ingredients like menthol and camphor which are the worst things possible for skin. Hope this helps.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 1:43 AM (GMT -7)
There are a total of 2,733,979 posts in 301,164 threads.
View Active Threads


Who's Online
This forum has 151298 registered members. Please welcome our newest member, FrankByMonster.
196 Guest(s), 2 Registered Member(s) are currently online.  Details
bluelyme, maldugs


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer